Thunderstorm Wind, Glasscock
- When
- June 7, 9:10 AM CST to 9:12 AM CST
- Where
- Glasscock County, 5 mi W of St Lawrence
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.670, -101.585
Considerable mid level moisture across portions of southwest Texas and lift associated with a shortwave trough resulted in thunderstorm development this day. Although coverage remained isolated to widely scattered, multiple severe reports were received due to the instability across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Considerable mid level moisture across portions of southwest Texas and lift associated with a shortwave trough resulted in thunderstorm development this day. Although coverage remained isolated to widely scattered, multiple severe reports were received due to the instability across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 7, 9:03 AM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1003 AM CDT SUN JUN 7 2009
.UPDATE...
UPDATED FORECAST DATABASE TO ACCOUNT FOR INCREASED POPS ACROSS THE
WESTERN LOW ROLLING PLAINS SOUTH ACROSS THE LOWER TRANS PECOS FOR
TODAY. ALSO ADJUSTED DEWPOINT AND WIND GRIDS TO REFLECT SLOWER
TRANSLATION/MIXING OF DRYLINE TODAY ANONG WITH SLIGHTLY HIGHER
WINDS AT HIGHER ELEVATIONS OF THE GUADALUPES. HIGH TEMPERATURES
NUDGED DOWNWARD SOME ACROSS THE WESTERN LOW ROLLING PLAINS AS
WELL.
&&
.DISCUSSION...
CONSIDERABLE MID LEVEL MOISTURE ACROSS THE SOUTHERN HIGH PLAINS
ALONG WITH A BIT OF MID LEVEL INSTABILITY AND FAVORABLE FORCING
AHEAD OF A MINOR SHORTWAVE TROUGH TRANSITING OVER CHIHUAHUA IS
MAINTAINING HIGH BASED SHRA/TSRA ACROSS THE WESTERN LOW ROLLING
PLAINS SOUTH ACROSS THE LOWER TRANS PECOS. THE CLOUDINESS HAS ALSO
RESULTED IN LESS INSOLATION...WHICH IN TURN HAS KEPT EASTWARD
MIXING OF THE DRYLINE IN CHECK. THIS UPDATE BASICALLY NUDGES
TODAYS FORECAST DATABASE TOWARD SHORT TERM CONDITIONS...WITH AN
INCREASE IN POPS ACROSS THE EAST ALONG WITH AN INCREASE IN
DEWPOINTS.
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT SUN JUN 7 2009/
DISCUSSION...
PLEASE SEE THE AVIATION DISCUSSION BELOW.
AVIATION...
RADAR PRESENTLY SHOWS SCATTERED SHOWERS MOVING ACROSS THE PECOS
RIVER VALLEY. THIS IS IN ASSOCIATION WITH A WEAK DISTURBANCE
MOVING ACROSS THE AREA IN THE SOUTHWESTERLY MID LEVEL FLOW.
DECREASING CLOUDINESS AND VFR CONDITIONS ARE FORECAST FOR THE AREA
LATER THIS AFTERNOON. STRONG SURFACE LOW PRESSURE OVER THE CENTRAL
PLAINS WILL RESULT IN BREEZY TO WINDY CONDITIONS LATER THIS
AFTERNOON. SOUTHWESTERLY TO WESTERLY SURFACE WINDS ARE FORECAST
ACROSS THE AREA LATER THIS AFTERNOON. A RETREATING DRYLINE LATER
THIS EVENING WILL RESULT IN SOUTHERLY LOW LEVEL FLOW EAST OF A
LAMESA TO FORT STOCKTON TO LAJITAS LINE AFTER 03Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 96 67 99 72 / 20 10 20 20
CARLSBAD NM 98 62 98 64 / 10 10 10 10
DRYDEN TX 94 70 98 71 / 10 20 20 20
FORT STOCKTON TX 98 69 99 71 / 10 10 20 20
GUADALUPE PASS TX 92 62 95 63 / 10 0 0 0
HOBBS NM 98 60 100 67 / 10 10 10 10
MARFA TX 88 55 91 57 / 10 0 10 10
MIDLAND INTL AIRPORT TX 96 68 99 69 / 10 10 10 10
ODESSA TX 97 67 99 70 / 10 10 10 10
WINK TX 102 66 104 71 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
70/49HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 AM CDT SUN JUN 7 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 310 AM CDT SUN JUN 7 2009 /210 AM MDT SUN JUN 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL RED FLAG FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN CORRIDOR FROM LATE THIS MORNING THROUGH MID EVENING. 20 FOOT WINDS WILL INCREASE ABOVE 20 MPH AND MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS. THESE CONDITIONS IN CONJUNCTION WILL HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY ACROSS PORTIONS OF THE LOWER TRANS PECOS AND BIG BEND REGIONS. GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The Midland/Odessa radar (KMAF), 65 km away, was scanning. The volume nearest the first event began at 15:10 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Mesa Vineyard lost eighty percent of their grapes due to hail damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181462, 181458, 181460, 181463, 181464.